Metformin

So my Dr suggested starting metformin again after my ovarian drilling but I've been putting it off. I struggle so badly with the side effects, resulting in a huge amount of weightless however I'm only 10.4 st anyway! So getting anxious about it. And suggestions 9n how to reduce them? I'm meant to take 1700mg a day. However last time I managed 850mg (1 tablet) a day only and took that just before bed as the stomach pain/ nausea/dizziness/tiredness 3/4 hours afterwards were awful. I had to avoid gluten as that really upset my stomach which is rubbish!

13 Replies

oldestnewest
  • Oh dear! I didn't take to metformin too well either tbh.

    However the doctor then changed me over to glucophage which is a slow release of metformin. That seemed to work better.

    Also as it lowers your blood sugar a lot (which is fine for diabetics but not always so great for us) you may want to have a light snack later on - maybe an hour after- just to combat the hypos with such a high dose- that's poss where the dizziness and nausea etc is coming in- it's low blood sugar.

    Going gluten free or reducing it massively as well as other carbs helps immensely I find.

    Hope this helps x

  • I'm on these and for 2/3 weeks they didn't like me much, I've now settle and on 3 a day mine are 500g per tablet, I take mine at 9am,3pm & 9 pm I found that taking them on not much to eat made it worst,

    The nurse said to reduce it down to what I felt better with but for some reason 2 tablets was worst than 3 or unless that my body decided to accept them, have you asked if maybe you could lower them to 500g instead of 850g or maybe cut the tablet in half and have half a tablet every 4 hours instead, xx

  • Hello! Yea, the doctor told me to go down to one a day before bed with supper to rrduce side affects/sleep them offand then eventually move it to tea time and start having another with breakfast. It's okay they say these things but I genuinely have to force myself to eat one small meal a day let alone more than! I pretty much survived of one small meal, fluids and vitamins the last time haha. I'm OK for the first few days, just a bit bloated and nauseous, once day 4/5 hits its painful!

  • Hi bms12. So sorry you are feeling anxious about using metformin after your previous experience. The "normal" dose is 500mgs 3 times a day. Now that you have had the ovarian drilling done, maybe it might help. However, due to you side effects, perhaps mention about reducing the dose, or maybe even trying Clomid instead, I don't know, but you need to get it sorted so you don't have to suffer like last time. Maybe get something prescribed to take with the drug to reduce the side effects?? Thinking of you and good luck with whatever is decided. Diane

  • Thanks Diane. I did have two rounds of clomid but I was completely unresponsive, which the doctor predicted before hand but has to follow protocol. I'm seeing him again on the 30th, so I'm giving it another shot which I'll try to carry on with at least until my appointment, if nothing has settled in will ask his advise and suggest the slow release ones, or reducing the dose to your suggestions. Thank youx

  • Hi bms12. If you want, I do have a list of questions you might like to look through before you go back on the 30th. There just may be a couple you hadn't thought of asking. It is too long to add here, but if you email me in confidence I will send it to you. support@fertilitynetworkuk.org Good luck! Diane

  • Thank you, I may have to do that! I I'm meant to be starting my third round of ovulation induction. 3 and a half years into treatment and feel as though I've barely done anything.. the joys eh haha x

  • This sounds so strange but for almost a year I struggled with sickness almost every day on 2 1000 mg per day but then I took zita west vitafem vitamins with them and I genuinely can't remember the last time I was sick! Could be a coincidence but it's working for me 😘🤢

  • I might have to give them a try, I have zita West books so might as well try the vitamins as well!

  • Like I said it says strange but made a huge difference to me x

  • Thank you x

  • Has your thyroid level been checked as this messes with your insulin levels?

    Myo-Inositol supplement (together with DChiro at a rate of 40:1) is a more natural form of metformin which produces no nasty side effects (I take it for insulin control) and in clinical trials it outperformed Met in most criterias:

    examine.com/supplements/ino...

    Scroll down to click on the studies. Also see:

    ejmanager.com/mnstemps/89/8...

    tinyurl.com/yd6khk5e (Tinied as 349 characters lol).

    xxx

  • Hi, as far as I'm aware my thyroid is fine, the only issues Im aware of is anovulation and ring of pearl ovaries (lots and lots and lots of small cysts)

You may also like...